What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 2, 5:29 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 2, 5:29 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
629 PM CDT Sat Aug 2 2025
...New AVIATION...
.SHORT TERM...
(This afternoon through Sunday)
Issued at 1215 PM CDT Sat Aug 2 2025
A weak frontal boundary is noted on satellite imagery early this
afternoon over the Hill Country. A cumulus field has started to form
along this boundary and is expected to be the focus for convection
this afternoon and evening. Scattered showers and storms, some
capable of locally heavy rainfall, with rates of 1-2" per hour are
possible with this activity as it shifts southward through the
afternoon and evening hours. The latest 12Z suite of CAMs indicates
showers and storms erupting around 18Z over the Hill Country and
stretching east through the northern I-35 Corridor and northern
Coastal Plains, then pushing southward with time through the late
afternoon and early evening hours. These storms should primarily be
heavy rain producers, but could produce a couple of localized wind
gusts in excess of 40-50 mph due to a lack of shear in the atmosphere
to separate the updraft/downdraft interface. WPC still has a Day 1
Marginal risk for excessive rainfall over much of the region and this
makes sense given HREF mean PWATs in the 1.8-2.0 range ahead of the
frontal boundary.
Any storms should dissipate after sunset as loss of daytime heating
should weaken them. Northwest flow continues aloft through the
remainder of the weekend with a chance for a few isolated showers or
storms from a decaying complex of storms over the Hill Country Sunday
afternoon. For now, the chances are increasingly lower that storms
will hold together and make it into our region early Sunday
afternoon, but will hold onto low end PoPs to account for the
uncertainty here. Otherwise, additional rain chances arrive during
the start of the long term period.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 1215 PM CDT Sat Aug 2 2025
Northwest flow continues during the start of the long term period, as
ridging remains situated to our west. One more chance at showers and
storms is expected Monday afternoon and evening, primarily north of
I-10 and east of the Hill Country, with some locally heavy rain
possible once again. Any activity should decrease in coverage and
dissipate after sunset.
Tuesday and beyond, hot and dry conditions are expected as mid-level
ridging strengthens and pushes a bit further east. This should dry
out the mid-levels a bit more and result in increased large scale
sinking air. Temperatures are expected to remain near the same with
highs in the mid to upper 90s and lower 100s through the end of the
week.
&&
.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Sat Aug 2 2025
Clusters of isolated to scattered TSRA continues near and in vicinity
of HDO to SAT/SSF eastward to T20 this evening. CIGs are broadly VFR
but shifting winds with gusts around 30 kt around TS from numerous
outflows and decaying storms are possible until about 02Z with
activity expected to weaken and dissipate after sunset. Tricky
forecast for wind directions overnight into tomorrow as prevailing
flow is expected to remain weak, but generally south to southeast
winds below 10 kt is forecast tomorrow across area terminals. VFR to
unrestricted CIGs are expected through the TAF period. Low chance of
isolated RA to TSRA tomorrow after 18Z near I-35 terminals, but
confidence was too low to include a PROB30 group.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 99 77 96 / 10 10 10 30
Austin Bergstrom Intl Airport 75 99 77 96 / 20 10 10 30
New Braunfels Muni Airport 74 100 76 97 / 20 10 10 30
Burnet Muni Airport 73 96 75 93 / 10 10 20 30
Del Rio Intl Airport 79 103 80 103 / 10 0 0 10
Georgetown Muni Airport 74 98 77 95 / 10 10 20 30
Hondo Muni Airport 75 100 76 100 / 10 10 0 10
San Marcos Muni Airport 74 100 76 97 / 20 10 10 30
La Grange - Fayette Regional 75 97 77 95 / 30 10 10 40
San Antonio Intl Airport 77 100 79 99 / 20 10 10 20
Stinson Muni Airport 77 102 78 101 / 20 10 10 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...MMM
Long-Term...MMM
Aviation...Tran
In the hours before
Special weather statement, Aug 2, 3:50 PM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
450 PM CDT Sat Aug 2 2025
TXZ209-022215-
Fayette TX-
450 PM CDT Sat Aug 2 2025
...A strong thunderstorm will impact portions of central Fayette
County through 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of La Grange, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
La Grange, Fayetteville, Muldoon, Swiss Alp, Freyburg, Dubina,
O'Quinn, Ellinger, Ammannsville, Rek Hill, Mullins Prairie, Holman,
and Willow Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2982 9669 2969 9682 2979 9711 2991 9700
2997 9657 2996 9657
TIME...MOT...LOC 2150Z 295DEG 7KT 2985 9678
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 2, 4:09 PM CST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
509 PM CDT Sat Aug 2 2025
TXZ187-189-203>207-220-221-022300-
Guadalupe TX-Comal TX-Atascosa TX-Uvalde TX-Bexar TX-Medina TX-
Bandera TX-Kendall TX-Wilson TX-
509 PM CDT Sat Aug 2 2025
...A strong thunderstorm will impact portions of Medina, southeastern
Bandera, southwestern Guadalupe, east central Uvalde, northwestern
Atascosa, south central Kendall, northwestern Wilson, Bexar and
southwestern Comal Counties through 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sea World, or 12 miles west of San Antonio, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Converse, Universal
City, Live Oak, Boerne, Selma, Hondo, Devine, Castroville, Stinson
Municipal Airport, San Antonio Int Airport, Randolph AFB, Canyon
Lake, Leon Valley, Helotes, Fair Oaks Ranch, and Kirby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2950 9955 2989 9836 2935 9794 2909 9910
TIME...MOT...LOC 2208Z 321DEG 28KT 2950 9872
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Aug 2, 4:24 PM CST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
524 PM CDT Sat Aug 2 2025
TXZ208-209-223-022315-
Caldwell TX-Fayette TX-Gonzales TX-
524 PM CDT Sat Aug 2 2025
...A strong thunderstorm will impact portions of southeastern
Caldwell, northeastern Gonzales and southwestern Fayette Counties
through 615 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Waelder, or 12 miles east of Luling, moving southeast
at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gonzales, Waelder, Little New York, Thompsonville, Newtonville,
Nickle, and Dilworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9710 2962 9715 2958 9721 2955 9720
2943 9744 2971 9759 2982 9736 2979 9732
2980 9730 2963 9709
TIME...MOT...LOC 2224Z 330DEG 11KT 2971 9744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 2, 5:08 PM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
608 PM CDT Sat Aug 2 2025
TXZ205>207-221-223-030000-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
608 PM CDT Sat Aug 2 2025
...Strong thunderstorms will impact portions of Guadalupe,
southwestern Gonzales, Wilson, Bexar and southern Comal Counties
through 700 PM CDT...
At 607 PM CDT, Doppler radar was tracking strong thunderstorms
producing several outlow boundaries across Comal, Bexar, Guadalupe,
Wilson, and Gonzales counties.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Converse,
Universal City, Live Oak, Selma, Floresville, Poth, Stockdale,
Kosciusko, Stinson Municipal Airport, San Antonio Int Airport,
Randolph AFB, Canyon Lake, Leon Valley, Kirby, and Alamo Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Pockets of heavy rainfall is also occurring with these storms and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2917 9768 2922 9773 2901 9802 2926 9880
2989 9846 2963 9765 2934 9732
TIME...MOT...LOC 2307Z 290DEG 21KT 2986 9819 2914 9841
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, Aug 2, 5:18 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
618 PM CDT Sat Aug 2 2025
TXZ223>225-030000-
Lavaca TX-De Witt TX-Gonzales TX-
618 PM CDT Sat Aug 2 2025
...A strong thunderstorm will impact portions of northeastern DeWitt,
southeastern Gonzales and southwestern Lavaca Counties through 700 PM
CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shiner, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuero, Yoakum, Shiner, Hochheim, Cheapside, Worthing, Koerth, Edgar,
Terryville, Glaze City, Mont, Sweet Home, Dreyer, Hamon, Mount Olive,
Wied, Concrete, and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2947 9748 2950 9700 2913 9698 2909 9743
TIME...MOT...LOC 2318Z 358DEG 12KT 2941 9721
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, Aug 2, 7:28 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
828 PM CDT Sat Aug 2 2025
TXZ222-030215-
Karnes TX-
828 PM CDT Sat Aug 2 2025
...A strong thunderstorm will impact portions of southwestern Karnes
County through 915 PM CDT...
At 828 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nell, or 11 miles west of Kenedy, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zunkerville, El Oso, and Coy City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2868 9779 2867 9782 2868 9784 2870 9789
2872 9792 2869 9801 2879 9810 2886 9799
2867 9777 2867 9778
TIME...MOT...LOC 0128Z 325DEG 11KT 2875 9803
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
05